Advertisement

Inventiones mathematicae

, Volume 62, Issue 2, pp 269–298 | Cite as

Harmonic mappings and minimal submanifolds

  • S. Hildebrandt
  • J. Jost
  • K. -O. Widman
Article

Keywords

Harmonic Mapping Minimal Submanifolds 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Almgren, F.J.: Some interior regularity theorems for minimal surfaces and an extension of Bernstein's theorem. Ann. of Math. (2),84, 277–292 (1966)Google Scholar
  2. 2.
    Bernstein, S.N.: Über ein geometrisches Theorem und seine Anwendung auf die partiellen Differentialgleichungen vom elliptischen Typus. Math. Z.26, 551–558 (1927)Google Scholar
  3. 3.
    Bombieri, E., DeGiorgi, E., Giusti, E.: Minimal cones and the Bernstein theorem. Invent. math.7, 243–269 (1969)Google Scholar
  4. 4.
    Cheeger, J., Ebin, D.: Comparison theorems in Riemannian geometry. Amsterdam-Oxford: North-Holland, New York: American Elsevier Publ 1975Google Scholar
  5. 5.
    Cheng, S.-Y.: Liouville theorem for harmonic maps, PreprintGoogle Scholar
  6. 6.
    Chern, S.-S., Goldberg, S.I.: On the volume decreasing property of a class of real harmonic mappings. Amer. J. Math.97, 133–147 (1975)Google Scholar
  7. 7.
    Chern, S.-S., Osserman, R.: Complete minimal surfaces in euclideann-space. J. Analyse Math19, 15–34 (1967)Google Scholar
  8. 8.
    Crittenden, R.: Minimum and conjugate points in symmetric spaces. Canad. J. Math.14, 320–328 (1962)Google Scholar
  9. 9.
    DeGiorgi, E.: Una estensione del teorema di Bernstein. Ann. Scuola Norm. Sup. Pisa19, 79–85 (1965)Google Scholar
  10. 10.
    Eells, J., Lemaire, L.: A report on harmonic maps. Bull. London Math. Soc.10, 1–68 (1978)Google Scholar
  11. 11.
    Fischer-Colbrie, D.: Some rigidity theorems for minimal submanifolds of the sphere. Preprint. To appear in Acta Math.Google Scholar
  12. 12.
    Frehse, J.: Essential selfadjointness of singular elliptic operators. Bol. Soc. Brasil. Mat8, 87–107 (1977)Google Scholar
  13. 13.
    Garber, W.-D., Ruijsenaars, S.N.M., Seiler, E., Burns, D.: On finite action solutions of the nonlinear σ-model. Ann. Physics119, 305–325 (1979)Google Scholar
  14. 14.
    Hildebrandt, S., Kaul, H.: Two-dimensional variational problems with obstructions, and Plateau's problem forH-surfaces in a Riemannian manifold. Comm. Pure Appl. Math.25, 187–223 (1972)Google Scholar
  15. 15.
    Hildebrandt, S., Widman, K.-O.: Some regularity results for quasilinear elliptic systems of second order. Math. Z.142, 67–86 (1975)Google Scholar
  16. 16.
    Hildebrandt, S., Widman, K.-O.: On the Hölder continuity of weak solutions of quasilinear elliptic systems of second order. Ann. Scuola Norm. Sup. Pisa (IV),4, 145–178 (1977)Google Scholar
  17. 17.
    Hildebrandt, S., Kaul, H., Widman, K.-O.: An existence theorem for harmonic mappings of Riemannian manifolds. Acta Math.138, 1–16 (1977)Google Scholar
  18. 18.
    Hildebrandt, S.: Entire solutions of nonlinear elliptic systems, and an approach to Bernstein theorems. Lecture at the Collège de France, March 1979, to appearGoogle Scholar
  19. 19.
    Hildebrandt, S., Widman, K.-O.: Sätze vom Liouvilleschen Typ für quasilineare elliptische Gleichungen und Systeme. Nachr. Akad. Wiss. Göttingen, II. Math.-Phys. Klasse, Nr. 4, 41–59. Jahrgang 1979Google Scholar
  20. 20.
    Hoffman, D.A., Osserman, R.: The geometry of the generalized Gauss map. PreprintGoogle Scholar
  21. 21.
    Hoffman, D.A., Osserman, R.: The area of the generalized Gaussian image and the stability of minimal surfaces inS n and ℝn. PreprintGoogle Scholar
  22. 22.
    Ivert, P.A.: On quasilinear elliptic systems of diagonal form. Math. Z.170, 283–286 (1980)Google Scholar
  23. 23.
    Jensen, G.R.: Imbeddings of Stiefel manifolds into Grassmannians. Duke Math. J.42, 394–407 (1975)Google Scholar
  24. 24.
    Jost, J.: Eineindeutigkeit harmonischer Abbildungen. Diplomarbeit 1979Google Scholar
  25. 25.
    Jost, J.: Eine geometrische Bemerkung zu Sätzen über harmonische Abbildungen, die ein Dirichletproblem lösen. Manuscripta Math., in press (1980)Google Scholar
  26. 26.
    Karp, L.: Differential inequalities on Riemannian manifolds: Applications to isometric immersions and harmonic mappings. PreprintGoogle Scholar
  27. 27.
    Lawson, H.B., Osserman, R.: Non-existence, non-uniqueness and irregularity of solutions to the minimal surface system. Acta Math.139, 1–17 (1977)Google Scholar
  28. 28.
    Leichtweiss, K.: Zur Riemannschen Geometrie in Grassmannschen Mannigfaltigkeiten. Math. Z.76, 334–366 (1961)Google Scholar
  29. 29.
    Meier, M.: Liouville theorems for nonlinear elliptic equations and systems. Manuscripta Math.29, 207–228 (1979)Google Scholar
  30. 30.
    Meier, M.: Liouville theorems for nondiagonal elliptic systems in arbitrary dimensions. Preprint (1980)Google Scholar
  31. 31.
    Morrey, C.B.: Second order elliptic systems of differential equations. In: Contributions to the theory of partial differential equations, pp. 101–160. Ann. of Math. Studies No. 33. Princeton: Princeton University Press 1954Google Scholar
  32. 32.
    Morrey, C.B.: Multiple integrals in the calculus of variations. Heidelberg-New York: Springer-Verlag 1966Google Scholar
  33. 33.
    Moser, J.: On Harnack's theorem for elliptic differential equations. Comm. Pure Appl. Math.14, 577–591 (1961)Google Scholar
  34. 34.
    Osserman, R.: Minimal Varieties. Bull. Amer. Math. Soc.75, 1092–1120 (1969)Google Scholar
  35. 35.
    Reilly, R.: Extrinsic rigidity theorems for compact submanifolds of the sphere. J. Differential Geometry4, 487–497 (1970)Google Scholar
  36. 36.
    Ruh, E.A.: Asymptotic behaviour of non-parametric minimal hypersurfaces. J. Differential Geometry4, 509–513 (1970)Google Scholar
  37. 37.
    Ruh, E.A., Vilms, J.: The tension field of the Gauss map. Trans. Amer. Math. Soc.149, 569–573 (1970)Google Scholar
  38. 38.
    Schoen, R., Yau, S.-T.: Harmonic maps and the topology of stable hypersurfaces and manifolds with nonnegative Ricci curvature. Comm. Math. Helv.39, 333–341 (1976)Google Scholar
  39. 39.
    Simons, J.: Minimal varieties in riemannian manifolds. Ann. of Math.88, 62–105 (1968)Google Scholar
  40. 40.
    Wiegner, M.: A-priori Schranken für Lösungen gewisser elliptischer Systeme. Manuscripta Math.18, 279–297 (1976)Google Scholar
  41. 41.
    Wolf, J.A.: Spaces of constant curvature. New York: McGraw-Hill 1966Google Scholar
  42. 42.
    Wong, Y.-C.: Differential Geometry of Grassmann manifolds. Proc. Nat. Acad. Sci. USA57, 589–594 (1967)Google Scholar
  43. 43.
    Wong, Y.-C.: Sectional curvatures of Grassmann manifolds. Proc. Nat. Acad. Sci. USA60, 75–79 (1968)Google Scholar

Copyright information

© Springer-Verlag 1980

Authors and Affiliations

  • S. Hildebrandt
    • 1
  • J. Jost
    • 1
  • K. -O. Widman
    • 2
  1. 1.Mathematisches InstitutUniversität BonnBonn
  2. 2.Mathematisches Institut der UniversitätLinköping

Personalised recommendations